alexa Acne Treatment with Minocycline, Not So Innocent | OMICS International
ISSN: 2327-5146
General Medicine: Open Access
Make the best use of Scientific Research and information from our 700+ peer reviewed, Open Access Journals that operates with the help of 50,000+ Editorial Board Members and esteemed reviewers and 1000+ Scientific associations in Medical, Clinical, Pharmaceutical, Engineering, Technology and Management Fields.
Meet Inspiring Speakers and Experts at our 3000+ Global Conferenceseries Events with over 600+ Conferences, 1200+ Symposiums and 1200+ Workshops on
Medical, Pharma, Engineering, Science, Technology and Business

Acne Treatment with Minocycline, Not So Innocent

Pale C*, Vigna L, Cuesta M, Bresan E, Méndez J, Torn A and Sotelo C
Sanatorio Las Lomas, Internal Medicine, San Isidro, Buenos Aires, Argentina
Corresponding Author : Carlos Alberto Pale
Chief of Internal Medicine, Sanatorio Las Lomas
Internal Medicine, Carman 555, San Isidro
Buenos Aiers 1642, Argentina
Tel: 0541141295500
E-mail: [email protected]
Received May 07, 2014; Accepted January 14, 2015; Published January 20, 2015
Citation: Carlos Alberto Pale (2015) Acne Treatment with Minocycline, Not So Innocent. Gen Med (Los Angel) 3:158. doi: 10.4172/2327-5146.1000158
Copyright: © 2015 Carlos Alberto Pale. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Related article at
DownloadPubmed DownloadScholar Google

Visit for more related articles at General Medicine: Open Access

Background
Minocycline is commonly prescribed for the treatment of acne vulgaris. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe drug-induced reaction associated with a variety of medications, including minocycline.
Here, we present a clinical case of minocyclin induced DRESS syndrome.
Case Report
A 17 year-old-female patient was admitted because of fever, rash, pneumonitis and lymphadenopathies, which were present since 5 days prior admission.
Her medical history was unremarkable, except for acné vulgaris, being treated with Minocyclin for the last 3 weeks.
She reported dry cough, asthenia and fatigue. Physical examination revealed 40ºC fever, cervical lymphadenopaties and splenomegaly, along with maculopapular eruption that involved the entire body.
Chest roentgenogram revealed bilateral interstitial infiltrates.
Mononucleosis was ruled out and blood cultures yielded negative results.
Lymph node biopsy revealed nodular hyperplasia.
With the assumption that the syndrome was caused by minocycline hypersensitivity, the patient was treated with dexamethasone (24 mg/ml daily). Her symptoms improved and she was discharged.
Two months later, she was admitted again because of severe dermatitis with large areas of desquamation, along with marked facial swelling, eosinophilia and renal impairment. By this time, the patient was still on corticosteroids treatment (prednisone 30 mg/day).
Her WBC was 12.8 x 109/L (Lymphocytes 42%, eosinophils 26%), urea 112 mg/dL, creatinine 1.8 mg/dL, AST 37 UI, ALT 152 UI
A skin biopsy revealed lymphocytic perivascular infiltrate.
Prednisone dose was increased up to 1.5 mg/kg/day and IV Ig 3 gr/kg/total dose was administered. Her condition slowly improved and was discharged.
Follow up 2 month later revealed only residual hyper pigmented lesions in trunk.
Discussion
We report a patient with fever, lymphadenophathy, rash and pneumonitis occurring after a minocycline treatment. In spite of corticosteroids treatment, the patient developed severe exfoliative dermatitis, eosinophilia and systemic involvement. In light of the similarity with other previously reported cases, we assume that this case relates to a DRESS syndrome.
Minocycline has been found to be infrequently associated with DRESS and its pathogenesis is partially understood. Several mechanisms have been described, such as T-cell activation.
Several of our patient’s signs and symptoms, including the severe dermatitis with lymphocytic skin infiltrate suggest T cell activation involvement. The fact that the accumulation of minocycline in the skin is long lasting could explain the relapse in our patient that merited her re-admission.
High dose of IVIg represents an important therapeutic option in patients who do not improve in spite of corticosteroid treatment.
We believe that the early detection of DRESS in clinical practice is of extreme importance due to its potential life- threatening nature.

 

Select your language of interest to view the total content in your interested language
Post your comment

Share This Article

Relevant Topics

Article Usage

  • Total views: 11670
  • [From(publication date):
    February-2015 - Dec 13, 2017]
  • Breakdown by view type
  • HTML page views : 7895
  • PDF downloads : 3775
 

Post your comment

captcha   Reload  Can't read the image? click here to refresh

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

Agri & Aquaculture Journals

Dr. Krish

[email protected]

1-702-714-7001Extn: 9040

Biochemistry Journals

Datta A

[email protected]

1-702-714-7001Extn: 9037

Business & Management Journals

Ronald

[email protected]

1-702-714-7001Extn: 9042

Chemistry Journals

Gabriel Shaw

[email protected]

1-702-714-7001Extn: 9040

Clinical Journals

Datta A

[email protected]

1-702-714-7001Extn: 9037

Engineering Journals

James Franklin

[email protected]

1-702-714-7001Extn: 9042

Food & Nutrition Journals

Katie Wilson

[email protected]

1-702-714-7001Extn: 9042

General Science

Andrea Jason

[email protected]

1-702-714-7001Extn: 9043

Genetics & Molecular Biology Journals

Anna Melissa

[email protected]

1-702-714-7001Extn: 9006

Immunology & Microbiology Journals

David Gorantl

[email protected]

1-702-714-7001Extn: 9014

Materials Science Journals

Rachle Green

[email protected]

1-702-714-7001Extn: 9039

Nursing & Health Care Journals

Stephanie Skinner

[email protected]

1-702-714-7001Extn: 9039

Medical Journals

Nimmi Anna

[email protected]

1-702-714-7001Extn: 9038

Neuroscience & Psychology Journals

Nathan T

[email protected]

1-702-714-7001Extn: 9041

Pharmaceutical Sciences Journals

Ann Jose

[email protected]

1-702-714-7001Extn: 9007

Social & Political Science Journals

Steve Harry

[email protected]

1-702-714-7001Extn: 9042

 
© 2008- 2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version